MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP130RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old black female patient underwent a primary breast reconstruction with a 475cc artoura breast tissue expander and experienced postoperative unilateral deflation.The diagnosis was confirmed by a healthcare professional.As a result, the patient underwent removal and replacement with a 475cc artoura breast tissue expander, (catalog #: smxp130rh, lot #: 7692860-019) on (b)(6) 2019.
 
Additional Manufacturer Narrative
On (b)(6) 2019, the investigation on the suspected medical device was completed.Investigation summary: according to the reported information, the patient experienced a deflation in a artoura expander.The analysis results showed that the device it was observed a tear in one of the suture tab.Also, it was noted that the device was colored in blue.Microscopic examination was performed to the rupture , and no evidence of instrument damage was observed.No other anomalies were observed.Per the customer, the device was colored blue due to diluted methylene blue used in the expander at the user facility for early leak detection.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer's reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9146958
Report Number1645337-2019-20534
Device Sequence Number2664893
Product Code LCJ
UDI-Device Identifier00081317024316
UDI-Public00081317024316
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2023
Device Catalogue NumberSMXP130RH
Device Lot Number7692860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR